Search

  • Select Article Type
  • Abstract Supplements
  • Blood Group Review
  • Call to Arms
  • Hypothesis
  • In Memoriam
  • Interview
  • Introduction
  • Letter to the Editor
  • Short Report
  • abstract
  • Abstracts
  • Article
  • book-review
  • case-report
  • case-study
  • Clinical Practice
  • Commentary
  • Conference Presentation
  • conference-report
  • congress-report
  • Correction
  • critical-appraisal
  • Editorial
  • Editorial Comment
  • Erratum
  • Events
  • Letter
  • Letter to Editor
  • mini-review
  • minireview
  • News
  • non-scientific
  • Obituary
  • original-paper
  • original-report
  • Original Research
  • Pictorial Review
  • Position Paper
  • Practice Report
  • Preface
  • Preliminary report
  • Product Review
  • rapid-communication
  • Report
  • research-article
  • Research Communicate
  • research-paper
  • Research Report
  • Review
  • review -article
  • review-article
  • review-paper
  • Review Paper
  • Sampling Methods
  • Scientific Commentary
  • short-communication
  • short-report
  • Student Essay
  • Varia
  • Welome
  • Select Journal
  • Immunohematology

 

Article | 14-October-2020

Practical aspects of investigating drug-induced immune hemolytic anemia due to cefotetan or ceftriaxone - a case study approach

In the 1970s, the most common causes of drug-induced immune hemolytic anemia were methyldopa and penicillin. Since 1990, the most common causes of drug-induced immune hemolytic anemia have been the second- and third-generation cephalosporins, cefotetan and ceftriaxone. Three case histories illustrate the common findings in the serologic investigation of immune hemolytic anemias due to these two drugs.

Patricia A. Arndt

Immunohematology, Volume 18 , ISSUE 2, 27–32

Report | 06-November-2019

How we investigate drug-induced immune hemolytic anemia

Drugs are a rare cause of immune hemolytic anemia, but an investigation for a drug antibody may be warranted if a patient has definitive evidence of immune hemolysis, other more common causes of hemolysis have been excluded, and there is a good temporal relationship between the administration of a drug and the hemolytic event. Drug antibodies are either drug-dependent (require drug to be in the test system) or drug-independent (reactive without drug present in the test). Drug-dependent

Regina M. Leger, Patricia A. Arndt, George Garratty

Immunohematology, Volume 30 , ISSUE 2, 85–94

Case report | 06-November-2019

Diagnostic pitfalls of drug-induced immune hemolytic anemia

Immune hemolytic anemia (IHA) is a rare complication of drug administration. However, its true incidence remains obscure, as there are a number of factors that may lead to misdiagnosis. The clinical and serologic pictures are variable, and there is a great deal of unawareness that certain drugs can cause IHA. Furthermore, serologic results can be easily misinterpreted, resulting in a wrong diagnosis.

Abdulgabar Salama, Beate Mayer

Immunohematology, Volume 30 , ISSUE 2, 80–84

Article | 14-October-2020

Drug-dependent antibodies with immune hemolytic anemia in AIDS patients

We studied the presence of drug-dependent antibodies (D-DAbs) in 53 patients with AIDS who developed immune hemolytic anemia (IHA). We examined sera and eluates for the presence of D-DAbs. Drug antibodies were detected in 43.4 percent (23/53) of the patients with IHA. Antibodies to more than one drug were detected in 60.8 percent (14/23) of patients with drug-induced IHA (D-IHA). The DAT was positive by RBC-bound IgG in eight patients, RBCbound IgG/C3d in nine, IgG/IgA in three, IgG/IgA/C3d in

Carlos A. González, Liliana Guzmán, Gabriela Nocetti

Immunohematology, Volume 19 , ISSUE 1, 10–15

Report | 06-November-2019

Drug-induced immune hemolytic anemia: the last 30 years  of changes

Drug-induced immune hemolytic anemia (DIIHA) is a rare condition that occurs primarily as a result of drug-induced antibodies, either drug-dependent or drug-independent. Drugdependent antibodies can be detected by testing drug-treated red blood cells (RBCs) or untreated RBCs in the presence of a solution of drug. Drug-independent antibodies react with untreated RBCs (no drug added) and cannot be distinguished from warm autoantibodies.  Many changes have occurred during the last 30 years

Patricia A. Arndt

Immunohematology, Volume 30 , ISSUE 2, 44–54

Article | 06-December-2020

Immune hemolytic anemia following heart-lung transplantation

Immune hemolytic anemia due to minor ABO incompatibility between recipient and donor is a well-recognized occurrence in kidney and liver transplantation. In some cases, the responsible antibodies have been shown to be derived from the donor passenger lymphocytes using Gm allotyping. We report a case of acute, transient hemolysis following heart-lung transplantation in which serologic and Gm allotype studies confirmed the etiology of hemolysis.

EIizabeth J. Perlman, Rosetta S. Shirey, Mary Farkosh, Thomas S. Kickler, Paul M. Ness

Immunohematology, Volume 8 , ISSUE 2, 38–40

Article | 02-May-2020

Cefotetan-induced immune hemolytic anemia following prophylaxis for cesarean delivery

Sherry Shariatmadar, Jill R. Storry, Laima Sausais, Marion E. Reid

Immunohematology, Volume 20 , ISSUE 1, 63–66

Report | 06-November-2019

Drugs that have been shown to cause druginduced immune hemolytic anemia or positive direct antiglobulin tests: some interesting findings since 2007

George Garratty, Patricia A. Arndt

Immunohematology, Volume 30 , ISSUE 2, 66–79

Article | 22-November-2020

Cefotetan-induced immune hemolytic anemia due to the drug-adsorption mechanism

Positive direct antiglobulin tests (DATs) associated with cephalosporin therapy have been reported, but rarely were associated with immune hemolytic anemia (IHA). In 1989, we described the first case of IHA associated with cefotetan (Cefotan™) causing hemolysis by the drug-adsorption mechanism. We now report the full details of our investigation. The patient was a 23-year-old female with a 2 1/2 year history of chronic ulcerative colitis. After 4 days of therapy with cefotetan (2 g/day

Robert J. Eckrich, Susan Fox, Delores Mallory

Immunohematology, Volume 10 , ISSUE 2, 51–54

Article | 09-November-2020

Immune hemolytic anemia due to diclofenac

S.T. Laidlaw, R. Stamps, D.J. Booker, M.J. Brown, R.J. Sokol

Immunohematology, Volume 13 , ISSUE 1, 9–11

Article | 01-April-2020

An update on drug-induced immune hemolytic anemia

George Garratty, Patricia A. Arndt

Immunohematology, Volume 23 , ISSUE 3, 105–119

Review | 16-May-2020

Review: drug-induced immune hemolytic anemia - the last decade

George Garratty

Immunohematology, Volume 20 , ISSUE 3, 138–146

Review | 22-November-2020

Review: immune hemolytic anemia and/or positive direct antiglobulin tests caused by drugs

George Garratty

Immunohematology, Volume 10 , ISSUE 2, 41–50

Article | 27-December-2020

Current viewpoints on mechanisms causing drug-induced immune hemolytic anemia and/or positive direct antiglobulin tests

George Garratty

Immunohematology, Volume 5 , ISSUE 4, 97–106

Report | 26-October-2019

Clinical and reference lab characteristics of patients with suspected direct antiglobulin test (DAT)-negative immune hemolytic anemia

Matthew S. Karafin, Gregory A. Denomme, Michael Schanen, Jerome L. Gottschall

Immunohematology, Volume 31 , ISSUE 3, 108–115

No Record Found..
Page Actions